PDA

View Full Version : Ibs and joint pain/swelling????


jam12
08-12-2002, 06:54 PM
Hi, well i have had symptons of IBS for 2/3 years and not really found an answer but recently i have had huge sweeling in my left knee and after all the tests and arthroscopy i have been told there is nothing wrong but huge inflammation, maybe similar to Rhumatoid Arthritis and similar too a case where a man had salmomella in his stmach causing an auto-immune problem in the joints?? I was wondering if this is related to my IBS and if anyone had any similar experiences.
Thanks.

Janrenann
08-21-2002, 03:56 PM
Hello,

Wow...I have very similar problems. I've had painful inflammation of my large intestine for 3-4 years... recently I saw a podiatrist for big toe joint pain..and he tested for gout and rhematoid arthritis, both came back negative BUT, I had high ANA's which is related to an auto-immune disease (Lupus, numerous others). I'm currently on Lodine (an anti-inflammatory) which is quite helpful for my foot and tummy... you may ask your Dr. to check for ANA's (anti-nucleur antibodies) if he hasn't yet...

Good luck

jam12
08-21-2002, 04:05 PM
Thanks for the reply, i will ask about the ANA's when i get my results back. Does the anti-inflammatory not inflame the intestines even more? Iain

firedancer4041
08-25-2002, 02:37 PM
My sister also had the same thing a few years ago. She had really bad stomach problems and her joints especially her knees were giving her problmes. It turns out that it was "reactive arthritis" or something like that. Then the doctors finally figured out she had chron's disease. I think the reactive arthritis was due to the chron's. I'm not sure if this info helps you any but it might be something to check into.

Unregistered
08-26-2002, 05:36 AM
Yes, long-term use of anti-inflammatory drugs can cause more stomach problems than they cure. Unfortunately, anti-inflammatory drugs taken over long periods for arthritis problems can cause IBS type symptoms, gastritis and hiatal hernia, as they can errode the stomach lining. That is why you see so many people with stomach problems following long term use of steroids such as prednisolone. It does not need to be pred. however, Ibuprofen or other NSAID's can cause this too.